Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 10, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 17, 2021, 1:13 AM CDT for 4 counties in Texas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 17, 2021, 1:13 AM CDT (06:13 UTC)
- Expired
- Mar 17, 2021, 2:00 AM CDT
- In force
- 47 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Coleman County, TX, Concho County, TX, Runnels County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 64 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 17, 1:30 AM CDT | TSTM WND DMG | Ballinger, TX | THE BALLINGER FIRE DEPARTMENT REPORTED A FEW TREES DOWN AND AN ADJACENT SHELTER BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 16, 10:26 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.2 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 3894 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
143
WUUS54 KSJT 170613
SVRSJT
TXC083-095-399-451-170700-
/O.NEW.KSJT.SV.W.0010.210317T0613Z-210317T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
113 AM CDT Wed Mar 17 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Southwestern Coleman County in west central Texas...
Northeastern Tom Green County in west central Texas...
Southern Runnels County in west central Texas...
Concho County in west central Texas...
* Until 200 AM CDT.
* At 112 AM CDT, severe thunderstorms were located along a line
extending from 7 miles northwest of Rowena to Mereta to near
Vancourt, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Severe thunderstorms will be near...
Eola around 115 AM CDT.
Rowena around 120 AM CDT.
Ballinger around 125 AM CDT.
Paint Rock around 130 AM CDT.
Benoit around 135 AM CDT.
Millersview around 140 AM CDT.
Talpa and Ivie Reservoir Near Concho Park Marina around 145 AM
CDT.
Leaday around 150 AM CDT.
Other locations impacted by these severe thunderstorms include The
Intersection Of Ranch Road 1929 And Ranch Road 2134, Vick, The
Intersection Of Us-83 And Ranch Road 765, The Intersection Of Us-
83 And Ranch Road 1929, Ballinger Lake, Us-83 Near The Concho-
Runnels County Line, The Intersection Of Ranch Road 380 And Ranch
Road 381 and Hords Creek Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3149 9956 3149 9960 3139 9960 3127 9968
3126 10024 3169 10026 3169 10024 3183 10023
3188 9952
TIME...MOT...LOC 0612Z 267DEG 43KT 3172 10014 3144 10017 3133 10024
HAIL...1.00IN
WIND...60MPH
$$
PO2 follow-up statements
123
WWUS54 KSJT 170628
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
128 AM CDT Wed Mar 17 2021
TXC083-095-399-451-170700-
/O.CON.KSJT.SV.W.0010.000000T0000Z-210317T0700Z/
Coleman TX-Tom Green TX-Runnels TX-Concho TX-
128 AM CDT Wed Mar 17 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR SOUTHWESTERN COLEMAN...NORTHEASTERN TOM GREEN...SOUTHERN RUNNELS
AND CONCHO COUNTIES...
At 125 AM CDT, severe thunderstorms were located along a line
extending from Ballinger to 6 miles southwest of Paint Rock to near
Eola, moving east at 50 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
These severe storms will be near...
Ballinger and Paint Rock around 130 AM CDT.
Benoit around 135 AM CDT.
Talpa and Millersview around 145 AM CDT.
Ivie Reservoir Near Concho Park Marina and Leaday around 150 AM
CDT.
Valera around 155 AM CDT.
Other locations impacted by these severe thunderstorms include The
Intersection Of Ranch Road 1929 And Ranch Road 2134, Vick, The
Intersection Of Us-83 And Ranch Road 765, The Intersection Of Us-
83 And Ranch Road 1929, Ballinger Lake, Us-83 Near The Concho-
Runnels County Line, The Intersection Of Ranch Road 380 And Ranch
Road 381 and Hords Creek Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3149 9956 3149 9960 3139 9960 3127 9968
3126 10024 3169 10026 3169 10024 3183 10023
3188 9952
TIME...MOT...LOC 0625Z 267DEG 43KT 3173 9999 3145 10002 3134 10009
HAIL...1.00IN
WIND...70MPH
$$
PO599
WWUS54 KSJT 170637
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
137 AM CDT Wed Mar 17 2021
TXC451-170645-
/O.CAN.KSJT.SV.W.0010.000000T0000Z-210317T0700Z/
Tom Green TX-
137 AM CDT Wed Mar 17 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TOM GREEN COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
west central Texas.
LAT...LON 3149 9956 3149 9960 3139 9960 3133 9964
3140 10000 3185 10001 3188 9952
TIME...MOT...LOC 0635Z 270DEG 43KT 3173 9986 3145 9989 3134 9996
$$
TXC083-095-399-170700-
/O.CON.KSJT.SV.W.0010.000000T0000Z-210317T0700Z/
Coleman TX-Runnels TX-Concho TX-
137 AM CDT Wed Mar 17 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR SOUTHWESTERN COLEMAN...SOUTHEASTERN RUNNELS AND NORTHEASTERN
CONCHO COUNTIES...
At 135 AM CDT, severe thunderstorms were located along a line
extending from near Benoit to near Paint Rock to 8 miles southeast of
Eola, moving east at 50 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
These severe storms will be near...
Talpa and Millersview around 145 AM CDT.
Ivie Reservoir Near Concho Park Marina and Leaday around 150 AM
CDT.
Voss around 155 AM CDT.
Valera around 200 AM CDT.
Other locations impacted by these severe thunderstorms include The
Intersection Of Ranch Road 1929 And Ranch Road 2134, The Intersection
Of Us-83 And Ranch Road 765, Us-83 Near The Concho-
Runnels County Line, The Intersection Of Us-
83 And Ranch Road 1929 and Hords Creek Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3149 9956 3149 9960 3139 9960 3133 9964
3140 10000 3185 10001 3188 9952
TIME...MOT...LOC 0635Z 270DEG 43KT 3173 9986 3145 9989 3134 9996
HAIL...1.00IN
WIND...70MPH
$$
POWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 12:14 AM CDT, 59 minutes earlier.
Area forecast discussion, Mar 17, 12:14 AM CDT, 59 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1214 AM CDT Wed Mar 17 2021 ...New AVIATION... .LONG TERM... (Wednesday night through next Tuesday) Issued at 217 PM CDT Tue Mar 16 2021 After tonight's convection and the winds tomorrow, rest of the weeks forecast is fairly quiet. Weak upper level ridging will take hold, with drier surface conditions. Expecting below normal highs in the 60s with overnight lows in the 30s. Friday morning looks to the the coldest morning with readings in the mid 30s in many locations. Will keep a close eye and will need to make sure that we don't drop a few degrees more and see a light late season freeze or a frost. Highs in the lower 70s eventually by Sunday afternoon ahead of the next upper level trough approaching. A few showers or storms possible from late Sunday night into Tuesday or even Wednesday and have included some low end POPs for this time frame. && .AVIATION... (06Z TAFS) Issued at 1210 AM CDT Wed Mar 17 2021 Line of showers and thunderstorms will move quickly east across the terminals 6-10Z tonight, with rapid wind shifts and severe hail possible. Reduction in visibilities expected due to dust after the line of thunderstorms passes. For the rest of the period, very strong west winds with gusts 35 to 45 KTS are expected to develop by mid morning Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Abilene 64 39 63 36 / 0 0 0 0 San Angelo 70 38 68 37 / 0 0 0 0 Junction 74 39 70 37 / 5 0 0 0 Brownwood 68 39 65 36 / 0 0 0 0 Sweetwater 64 39 63 37 / 0 0 0 0 Ozona 70 39 67 39 / 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 10 AM this morning to 7 PM CDT this evening for Brown-Callahan-Coke-Coleman-Concho-Crockett-Fisher-Haskell- Irion-Jones-Kimble-Mason-McCulloch-Menard-Nolan-Runnels-San Saba- Schleicher-Shackelford-Sterling-Sutton-Taylor-Throckmorton-Tom Green. && SHORT TERM...Daniels LONG TERM....07 AVIATION...SK
Hazardous weather outlook, Mar 16, 2:48 PM CDT, 10 hours 25 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 248 PM CDT Tue Mar 16 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-172000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 248 PM CDT Tue Mar 16 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Strong to severe thunderstorms are possible late this evening into the early morning hours Wednesday. The primary hazards will be large hail, damaging winds, and dangerous lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Gusty winds will develop on Wednesday. Expect difficult driving conditions, especially on east and west oriented roadways. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible late this evening.
In the hours before
Special weather statement, Mar 16, 11:46 PM CDT, 1 hour 27 minutes before
Special Weather Statement National Weather Service San Angelo TX 1146 PM CDT Tue Mar 16 2021 TXZ064-071-072-170530- Irion TX-Tom Green TX-Sterling TX- 1146 PM CDT Tue Mar 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STERLING...NORTHWESTERN TOM GREEN AND IRION COUNTIES UNTIL 1230 AM CDT... At 1144 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 20 miles north of Barnhart to near Big Lake. Movement was northeast at 40 mph. Pea size hail and wind gusts up to 50 mph will be possible with these storms. Strong thunderstorms will be near... Barnhart around 1200 AM CDT. Arden around 1210 AM CDT. Mertzon and Sherwood around 1230 AM CDT. Other locations impacted by these storms include Us- 67 Near The Irion-Tom Green County Line. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3108 10127 3158 10127 3170 10069 3115 10069 TIME...MOT...LOC 0444Z 253DEG 43KT 3142 10114 3115 10141 PO
Special weather statement, Mar 17, 12:50 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1250 AM CDT Wed Mar 17 2021
TXZ113-127-170630-
Jones TX-Taylor TX-
1250 AM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JONES AND CENTRAL
TAYLOR COUNTIES UNTIL 130 AM CDT...
At 1250 AM CDT, Doppler radar was tracking a strong thunderstorm near
Coronados Camp, or 20 miles southwest of Abilene, moving northeast at
55 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
View around 100 AM CDT.
Wylie, Tye, Dyess Afb and Caps around 105 AM CDT.
Abilene and Hamby around 120 AM CDT.
Other locations impacted by this storm include Impact, Lake Fort
Phantom Hill, Camp Butman and Kirby Lake.
LAT...LON 3217 10011 3236 10015 3265 9961 3252 9961
3252 9963 3234 9963
TIME...MOT...LOC 0550Z 237DEG 48KT 3233 10006
mkdLocal storm report, Mar 17, 12:59 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1259 AM CDT WED MAR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 AM HAIL 4 WSW SAN ANGELO 31.42N 100.51W
03/17/2021 E1.00 INCH TOM GREEN TX NWS EMPLOYEE
&&
SKLocal storm report, Mar 17, 1:03 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
103 AM CDT WED MAR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM HAIL 4 WSW SAN ANGELO 31.42N 100.51W
03/17/2021 E1.00 INCH TOM GREEN TX PUBLIC
NICKEL TO QUARTER SIZE HAIL REPORTED VIA
FACEBOOK.
&&
SKLocal storm report, Mar 17, 1:12 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
112 AM CDT WED MAR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM HAIL 1 N HARRIET 31.56N 100.32W
03/17/2021 E1.00 INCH TOM GREEN TX PUBLIC
PEA TO QUARTER SIZE HAIL REPORTED.
&&
SKThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 11:46 PM CDT | Special Weather Statement | SJT | Irion | 44 min |
| Mar 17, 12:25 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Tom Green | 65 min |
| Mar 17, 12:50 AM CDT | Special Weather Statement | SJT | Taylor | 40 min |
| Mar 17, 1:25 AM CDT | Special Weather Statement | SJT | Shackelford | 35 min |
| Mar 17, 1:37 AM CDT | Special Weather Statement | SJT | Callahan | 23 min |
| Mar 17, 1:59 AM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman, Concho, McCulloch, San Saba | 61 min |
| Mar 17, 2:10 AM CDT | Special Weather Statement | SJT | Shackelford | 20 min |
| Mar 17, 2:33 AM CDT | Special Weather Statement | SJT | McCulloch | 27 min |
| Mar 17, 2:56 AM CDT | Special Weather Statement | SJT | San Saba | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.